MAUDE Adverse Event Report: AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number 1012531-60
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.It is likely that the distal sheath was entrapped or bent within the heavily calcified and heavily tortuous anatomy such that further deployment was restricted.Additionally, removing the delivery system with the stent partially apposed to the vessel wall caused the difficulty removing and stent separation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported difficulties are due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the heavily calcified, heavily tortuous, right external iliac with a absolute pro vascular stent.Access was through the left common femoral artery using an up and over technique.Pre-dilatation with the balloon did not fully expand the heavily calcified lesion and there was a steep carina due to tortuosity.During stent deployment, approximately 1/3 of the stent deployed easily, but then the system locked up and the stent could not be deployed any further.The decision was made to remove the delivery system; however, in the process of removal, due to resistance felt, the stent implant fractured leaving part in the right iliac and part in the left iliac artery.Two stents were deployed over each segment of the fractured stent pinning the fracture stent pieces to the vessel wall.The stents also served to cover the intended lesion treating the lesion.The patient is reported to be stable.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7574463
Report Number2024168-2018-04199
Device Sequence Number13939639
Product Code NIO
UDI-Device Identifier08717648175794
UDI-Public08717648175794
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number1012531-60
Device Lot Number7102461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: GLIDEWIRE ADVANTAGESHEATH: TERUMO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight120